Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 238, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2019, 8:06 PM CDT for 4 counties in Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 7, 2019, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:49 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 5:49 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 549 PM CDT Fri Jun 7 2019 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isolated to scattered showers and thunderstorms will continue through much of the evening. Where storms occur, brief IFR conditions will exist. Otherwise, IFR ceilings will develop after midnight and linger into mid morning Saturday. Thereafter, ceilings will rise to VFR, but isolated to scattered showers and thunderstorms will once again develop and continue through the end of the period./GG/ && .DISCUSSION... Tonight and tomorrow... The pesky upper low remains situated over or in the vicinity of our region. This has contributed to another round of afternoon showers and thunderstorms today, even after the early morning convection blew through. Given steep lapse rates across the area, some storms could become a little more robust and reach severe limits with hail and damaging wind potential. Certainly not all storms will be severe so the going marginal risk seems appropriate still through the rest of the afternoon and into the early evening. Convection should wane through the evening but some showers or storms may linger overnight once again given the proximity of the upper low and the soupy airmass in place, which is characterized by a 1.7 inch PW off the 12Z KJAN sounding. A similar setup will be in place tomorrow as the upper low will remain more or less centered over the ArkLaMiss region. This, combined with ample moisture in place and the effects of daytime heating, will spark additional showers and storms across the region. Hi-res guidance seems to indicate that more of the coverage will be generally I-55 corridor and east. This is where the highest POPs will be for tomorrow. At this point, we won't have a severe outlook but an isolated strong to severe storm won't be out of the question again in the afternoon and evening. /28/ Saturday night through Friday: A rainy pattern to finish out the weekend will gradually give way to drier and seasonably cooler weather by next work week. The closed low is expected to open into a shortwave trough as it interacts with a northern stream trough dropping out of the Inter-Mountain West. This will place more of the region in drier northwest flow and will keep any afternoon showers and isolated storms confined to eastern Mississippi. As we go through next work week, a surface cold front will move through the region Monday evening into Tuesday morning as northern stream troughing takes hold of the weather pattern. A few isolated showers will be possible Monday afternoon mainly east of I-55, but overall conditions will start to dry out following this weekend's stretch of wet weather. A drier and cooler airmass will filter into the area in the wake of the frontal passage with dewpoints dropping into the mid to upper 50s. Surface high pressure sliding into the Lower Mississippi River Valley will help relax the pressure gradient with calm winds and mostly clear skies supporting the potential for several nights of efficient radiational cooling by June standards. Lows are expected to drop into the mid to low 60s with several readings in the upper 50s not out of the question. Daytime high temperatures will also be slightly cooler in the middle 80s, but it will be difficult to stay cooler during the day due to the high June sun angle and mostly sunny skies. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 85 70 87 / 50 51 23 15 Meridian 69 84 70 87 / 65 68 35 51 Vicksburg 69 85 70 89 / 35 41 12 5 Hattiesburg 71 85 71 88 / 65 64 32 39 Natchez 69 85 70 89 / 33 39 12 4 Greenville 70 86 70 89 / 37 41 12 8 Greenwood 68 85 70 87 / 44 45 21 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 7, 3:18 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 318 PM CDT Fri Jun 7 2019 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-034>036-040- 041-082030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington-Humphreys-Holmes-Issaquena- Sharkey- 318 PM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024>026-MSZ031>033-037>039-042>066-072>074-082030- Catahoula-Tensas-Concordia-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 318 PM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe storms capable of damaging wind gusts and hail to the size of quarters are possible mainly this afternoon into the evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 7, 3:59 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Fri Jun 7 2019
MSZ030-031-033-072130-
Lowndes MS-Oktibbeha MS-Clay MS-
359 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...
SOUTHEASTERN CLAY AND NORTHERN LOWNDES COUNTIES UNTIL 430 PM CDT...
At 358 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Point, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Waverly around 415 PM CDT.
Columbus, Columbus AFB and Kolola Springs around 425 PM CDT.
Caledonia and Steens around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3346 8829 3348 8878 3372 8878 3373 8872
3368 8872 3368 8850 3367 8849 3366 8852
3365 8851 3366 8850 3366 8846 3368 8843
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 2058Z 267DEG 26KT 3362 8865
JMLocal storm report, Jun 7, 5:05 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 3 NW LAUDERDALE 32.55N 88.55W
06/07/2019 M63 MPH LAUDERDALE MS ASOS
KNMM.
&&
AWLocal storm report, Jun 7, 5:23 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 ESE SANFORD 31.48N 89.41W
06/07/2019 COVINGTON MS EMERGENCY MNGR
SEVERAL SNAPPED PINES, LAYING GENERALLY IN
THE SAME DIRECTION.
&&
AWSpecial weather statement, Jun 7, 6:04 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
604 PM CDT Fri Jun 7 2019
MSZ065-073-074-072330-
Covington MS-Lamar MS-Forrest MS-
604 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...
SOUTHEASTERN COVINGTON AND NORTHERN LAMAR COUNTIES UNTIL 630 PM
CDT...
At 604 PM CDT, Meteorologists were tracking a strong thunderstorm
over Sumrall, or 12 miles west of West Hattiesburg, moving northeast
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sumrall around 615 PM CDT.
Sanford and Rawls Springs around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3137 8965 3143 8965 3143 8959 3149 8959
3160 8943 3155 8940 3143 8940 3143 8932
3136 8928 3127 8959
TIME...MOT...LOC 2304Z 241DEG 13KT 3138 8957
JMLocal storm report, Jun 7, 7:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 NW COLUMBUS 33.51N 88.42W
06/07/2019 LOWNDES MS EMERGENCY MNGR
SEVERAL TREES DOWN THROUGHOUT THE CITY OF
COLUMBUS, INCLUDING 4 DOWN ON HOUSES.
&&
AWSpecial weather statement, Jun 7, 7:50 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
750 PM CDT Fri Jun 7 2019
MSZ057-058-064>066-074-080115-
Jones MS-Jefferson Davis MS-Covington MS-Jasper MS-Clarke MS-
Forrest MS-
750 PM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER...NORTHERN
FORREST...SOUTHWESTERN CLARKE...SOUTHEASTERN COVINGTON...JONES AND
SOUTHEASTERN JEFFERSON DAVIS COUNTIES UNTIL 815 PM CDT...
At 749 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sandersville, or near Laurel, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sandersville around 800 PM CDT.
Mill Creek around 815 PM CDT.
Other locations impacted by this storm include Shubuta and Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8894 3143 8894 3143 8914 3140 8915
3144 8970 3180 8918 3196 8868 3185 8867
TIME...MOT...LOC 0049Z 265DEG 11KT 3175 8906
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:14 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 102 min |
| Jun 7, 7:50 PM CDT | Special Weather Statement | JAN | Jones | 25 min |
| Jun 7, 8:16 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 76 min |
| Jun 8, 7:38 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.